Alert archive / Florida / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 13, NWS Melbourne, FL

April 24, 2023Lake County, Orange County, Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 24, 2023, 3:37 PM EDT for Lake County, Orange County, Seminole County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2023, 3:37 PM EDT (19:37 UTC)
Expired
Apr 24, 2023, 4:30 PM EDT
In force
53 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lake County, FL, Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 108 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 2:35 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.6 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2023-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 789 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2023-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
789 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.7

Open this sounding in Storm Lab

The text

As transmitted.

731 
WUUS52 KMLB 241937
SVRMLB
FLC069-095-117-242030-
/O.NEW.KMLB.SV.W.0013.230424T1937Z-230424T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
337 PM EDT Mon Apr 24 2023

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Northwestern Seminole County in east central Florida...
  East central Lake County in east central Florida...
  Northwestern Orange County in east central Florida...

* Until 430 PM EDT.

* At 337 PM EDT, a severe thunderstorm was located over Wekiwa
  Springs State Park, or near Mount Plymouth, moving northeast at 10
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Sanford, Lake Mary, Longwood, DeBary and Wekiva Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2897 8142 2890 8135 2889 8136 2889 8137
      2887 8136 2886 8135 2885 8136 2885 8134
      2883 8132 2883 8130 2875 8122 2869 8145
      2876 8153
TIME...MOT...LOC 1937Z 224DEG 9KT 2876 8145 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Haley
4 follow-up statements
457 
WWUS52 KMLB 241951
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
351 PM EDT Mon Apr 24 2023

FLC095-242000-
/O.CAN.KMLB.SV.W.0013.000000T0000Z-230424T2030Z/
Orange FL-
351 PM EDT Mon Apr 24 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ORANGE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.

LAT...LON 2897 8142 2890 8135 2889 8137 2887 8136
      2887 8135 2886 8135 2885 8136 2885 8134
      2874 8138 2875 8142 2876 8141 2878 8142
      2879 8152
TIME...MOT...LOC 1950Z 185DEG 23KT 2882 8146 

$$

FLC069-117-242030-
/O.CON.KMLB.SV.W.0013.000000T0000Z-230424T2030Z/
Seminole FL-Lake FL-
351 PM EDT Mon Apr 24 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN SEMINOLE AND EAST CENTRAL LAKE COUNTIES...

At 350 PM EDT, a severe thunderstorm was located near Cassia, moving
north at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Cassia, DeBary, Heathrow and Pine Lakes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2897 8142 2890 8135 2889 8137 2887 8136
      2887 8135 2886 8135 2885 8136 2885 8134
      2874 8138 2875 8142 2876 8141 2878 8142
      2879 8152
TIME...MOT...LOC 1950Z 185DEG 23KT 2882 8146 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Haley
592 
WWUS52 KMLB 242003
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
403 PM EDT Mon Apr 24 2023

FLC117-242013-
/O.CAN.KMLB.SV.W.0013.000000T0000Z-230424T2030Z/
Seminole FL-
403 PM EDT Mon Apr 24 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SEMINOLE COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 2889 8138 2883 8147 2884 8149 2897 8142
      2894 8139
TIME...MOT...LOC 2003Z 141DEG 11KT 2888 8146 

$$

FLC069-242030-
/O.CON.KMLB.SV.W.0013.000000T0000Z-230424T2030Z/
Lake FL-
403 PM EDT Mon Apr 24 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN LAKE COUNTY...

At 403 PM EDT, a severe thunderstorm was located over Cassia, moving
northwest at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Pine Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2889 8138 2883 8147 2884 8149 2897 8142
      2894 8139
TIME...MOT...LOC 2003Z 141DEG 11KT 2888 8146 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Haley
712 
WWUS52 KMLB 242016
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
416 PM EDT Mon Apr 24 2023

FLC069-242030-
/O.CON.KMLB.SV.W.0013.000000T0000Z-230424T2030Z/
Lake FL-
416 PM EDT Mon Apr 24 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN LAKE COUNTY...

At 416 PM EDT, a severe thunderstorm was located near Cassia, moving
northwest at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Pine Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2889 8140 2887 8147 2897 8142 2894 8139
      2892 8139
TIME...MOT...LOC 2016Z 153DEG 22KT 2894 8148 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Haley
405 
WWUS52 KMLB 242028
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
428 PM EDT Mon Apr 24 2023

FLC069-242038-
/O.EXP.KMLB.SV.W.0013.000000T0000Z-230424T2030Z/
Lake FL-
428 PM EDT Mon Apr 24 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAKE COUNTY WILL
EXPIRE AT 430 PM EDT...
    
The severe thunderstorm which prompted the warning has weakened and 
moved out of the warned area. Therefore, the warning will be allowed 
to expire.

LAT...LON 2889 8140 2887 8147 2897 8142 2894 8139
      2892 8139
TIME...MOT...LOC 2028Z 218DEG 12KT 2896 8143 

$$

Haley

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 9:32 AM EDT, 6 hours 5 minutes earlier.

Area forecast discussion, Apr 24, 9:32 AM EDT, 6 hours 5 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
932 AM EDT Mon Apr 24 2023

.DISCUSSION...

...A Wet, Stormy Week Lies Ahead For East Central Florida...
...Strong Storms Will Be Possible Several Afternoons, Including
Today...

Current...Slow moving convection initially across the Treasure Coast
waters was responsible for a brief waterspout before 8 AM east of
Fort Pierce. Sounding data from XMR at 6 AM yielded a H5 temp of
minus -12.7C along with a sub freezing level mixed layer sufficient
for potential hail production. The setup for locally strong to
severe storms remains in place across the bulk of ECFL later today
(mainly east of the I-4 corridor) with a Marginal Risk.

from prev disc...

Today-Tonight...Increased moisture should increase PWATs up to 1.5-
1.6". A shortwave will pass through the zonal flow aloft, providing
support for scattered to numerous showers and lightning storms
through the afternoon hours. The HRRR suggests isolated activity
developing along the Treasure Coast this morning. Then, coverage
increases into the afternoon and evening, with PoPs up to 80% south
of Orlando. Areas to the north will see PoPs up to 50-60%. Through
the morning hours, will only see PoPs around 20-40% from around the
Cape/Orlando southward. The main development area looks to be along
a sea breeze collision over the western half of the peninsula in the
mid afternoon. Then, southwesterly steering flow aloft pushes
convection into the western half of the peninsula, despite onshore
low-level flow. A few storms could be strong to marginally severe
this afternoon, despite modest DCAPE, as 500mb temperatures look to
be around -12C early this afternoon. Forecast soundings actually
suggest temperatures as low as -13C this morning, though they then
warm through the day, becoming -11C. Nonetheless, the Storm
Prediction Center has highlighted much of east central Florida under
a "Marginal" Risk for severe weather. Main threats with any storms
today look to be lightning strikes, gusty winds up to around 50mph
(though a few gusts to 60mph cannot be ruled out), hail up to around
one inch, and heavy downpours. Onshore flow up to around 10-12mph
this afternoon and high cloud coverage will help to keep high
temperatures in the lower to mid-80s this afternoon.

Showers and storms will continue to drift eastward, reaching the
coast this evening and making their way offshore overnight. PoPs up
to 40-60% early in the period, then decreasing towards midnight from
west to east. Some continued showers over the waters could linger
along the coast overnight, with PoPs there remaining generally
around 30-40%. Even with diminishing rain chances, high coverage of
lower clouds will continue overnight. Morning lows in the lower to
mid-60s.

Tuesday-Friday...An active pattern will remain in place through
the rest of the work week. An enhanced southern jet stream will
keep fast/zonal flow in place over FL with several embedded short
waves transiting the state. The next well-defined vortlobes will
cross the state Wed-Wed night, followed by multiple "ripples" of
vorticity streaming overhead Thu night through Fri night. These
features will enhance coverage and intensity of showers/storms,
particularly when the greatest lift coincides with peak heating
during the diurnal cycle (in this case Wed and Fri).

At the surface, broadly convergent onshore flow will exist over
the state Tue-Wed, in proximity of pair of stalled/diffuse fronts
over NOFL and SOFL. A more robust cool front, associated with
intensifying low pressure crossing and moving offshore the mid
Atlantic states, will approach NOFL by late Thu and reach the
peninsula on Fri. The combination of synoptic features, both
surface and aloft, will combine with the mesoscale sea breeze
boundaries to produce scattered/numerous showers and storms
through the period.

Unusually cold H50 temps will remain overhead both Tue (-13/-14C)
and Wed (-15/-16C), which supports strong to severe storms each
day. Temps aloft "warm" thereafter (-10/-11C Thu, about -9C Fri).
However, guidance shows a significant increase in low-mid level
wind fields on Fri, which will support additional strong-severe
storms ahead of the approaching trough.

Max temps in the U70s/L80s Tue will creep upward to the M-U80s
by Thu-Fri. Mins in the M-U60s.

&&

.MARINE...
Issued at 345 AM EDT Mon Apr 24 2023

Today-Tonight...Onshore flow with winds 8-12kts through the period.
A few showers offshore from the Treasure Coast prior to sunrise
becoming scattered this morning and scattered to numerous this
afternoon. Isolated to scattered lightning storms will also be
possible. The highest coverage will be over the peninsula. However,
activity will drift eastward, pushing to the coast in the evening
and offshore overnight. A few strong to marginally severe storms
will be possible, mainly over inland lakes. Primary threats will be
lightning strikes, gusty winds to around 45-55kts, and hail up to
1". Showers and a few storms are then expected to continue over the
Atlantic waters overnight. Seas 2-4ft.

Tuesday-Friday...Persistent light-moderate onshore/ENE-E flow
through mid week will freshen as it veers to SE-S Thu-Thu night
and even moreso out of the S-SW Fri. Seas 2-4ft Tue-Wed build to
3-5ft Thu-Fri. Late week forecast confidence lowers as models
suggest winds and seas could wind up higher than currently
forecast, with potential for SCEC to SCA conditions.

&&

.AVIATION...
(12Z TAFS) Issued at 932 AM EDT Mon Apr 24 2023

VFR conditions prevailing through the morning hours, though a few
showers will be possible along the Treasure Coast, prompting at
least a VCSH/VCTS mention. Then, high coverage of showers and
lightning storms expected this afternoon, with VCTS developing form
west to east. TEMPOs have been included for most TAF sites, with the
exception of DAB, where confidence on impacts to CIG/VIS is lower.
Will continue to monitor for future updates. Hail and gusty winds up
to 45-55kts could accompany the strongest storms today. Activity
will drift towards the coast through the evening hours, then
offshore overnight. Some lingering MVFR CIGs will be possible then
overnight. Onshore flow around 10-12kts, with some higher gusts
along the coast, this afternoon becoming around 5kts overnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  79  65  77  65 /  40  50  60  40
MCO  83  66  81  66 /  60  50  60  40
MLB  82  67  81  68 /  70  60  60  40
VRB  83  66  83  67 /  80  60  60  40
LEE  84  65  83  65 /  50  30  60  40
SFB  83  65  82  65 /  50  50  60  40
ORL  84  66  83  68 /  60  50  60  40
FPR  83  67  82  67 /  80  60  60  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

JP/BS/REH
Hazardous weather outlook, Apr 24, 10:37 AM EDT, 5 hours before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1037 AM EDT Mon Apr 24 2023

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-250100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1037 AM EDT Mon Apr 24 2023

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered lightning storms will develop over east central Florida
this afternoon, pushing offshore into tonight. The highest
coverage is expected to be generally south of Orlando. A few
storms are forecast to become strong to marginally severe and the
Storm Prediction Center has highlighted much of the area in a
Marginal Risk. Main threats with storms look to be frequent
lightning strikes, gusty winds up to around 50 mph with a few
gusts to 60 mph, hail up to around one inch, and heavy downpours.
Storms are forecast to move east to northeastward at around 15 to
20 mph. Head inside at the first sign of lightning or thunder.

.FLOOD IMPACT...
Periods of locally heavy rainfall up to two inches will be
capable of bringing standing water on roadways, and in any lower
spots with nuisance type flooding.

.RIP CURRENT IMPACT...
A Moderate risk for life-threatening rip currents continues at
area beaches. Check with the local beach patrol for additional
information about ocean hazards and always heed the advice of
lifeguards. Swim only within sight of a lifeguard and never enter
the ocean alone.

.MARINE THUNDERSTORM GUST IMPACT...
Isolated to scattered lightning storms over east central Florida
will drift into the coast this evening and offshore overnight. A
few storms could become strong to severe, especially over inland
lakes south of metro Orlando. Main threats will be frequent
lightning strikes, wind gusts to around 40 to 50 knots, and hail
up to 1 inch. Storms will generally approach from the southwest at
around 15 to 20 knots.

.WATERSPOUT IMPACT...
Storms containing brief funnel cloud spinups, or waterspouts will
be possible within the coastal areas of east Central Florida
mainly south of Cape Canaveral this afternoon.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
High coverage of showers and lightning storms looks to continue
through the upcoming weekend. A few storms will be strong to
marginally severe into midweek. Then, strong storms will again be
possible on Friday. Main threats will be gusty winds and hail.
However, ponding water will be an increasing hazard into late
week, as rounds of rainfall accumulate each day.

A moderate risk of rip currents looks to continue through at least
midweek.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

Pendergrast/Leahy

In the hours before

Special weather statement, Apr 24, 1:50 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Melbourne FL
150 PM EDT Mon Apr 24 2023

FLZ045-247-347-447-547-647-241815-
Northern Brevard Barrier Islands FL-Orange FL-
Mainland Northern Brevard FL-Inland Southern Brevard FL-
Mainland Southern Brevard FL-Inland Northern Brevard FL-
150 PM EDT Mon Apr 24 2023

...A strong thunderstorm will impact portions of west central Brevard
and southeastern Orange Counties through 215 PM EDT...

At 150 PM EDT, Doppler radar was tracking a strong thunderstorm near
Titusville Airport, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Titusville, Cocoa, Sharpes, Lone Cabbage Fish Camp and Port Saint
John.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2840 8070 2841 8072 2839 8072 2832 8086
      2835 8086 2835 8091 2850 8095 2857 8083
      2845 8061
TIME...MOT...LOC 1750Z 325DEG 12KT 2848 8086

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Haley
Special weather statement, Apr 24, 2:35 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
235 PM EDT Mon Apr 24 2023

FLZ058-241900-
Okeechobee FL-
235 PM EDT Mon Apr 24 2023

...A strong thunderstorm will impact portions of northeastern
Okeechobee County through 300 PM EDT...

At 234 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fort Drum. This storm was nearly stationary or drifting east
northeast.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Drum and Country Hills Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.

&&

LAT...LON 2742 8093 2755 8081 2750 8068 2745 8068
      2730 8071
TIME...MOT...LOC 1834Z 220DEG 3KT 2744 8083

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Kelly
Special weather statement, Apr 24, 3:27 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Melbourne FL
327 PM EDT Mon Apr 24 2023

FLZ041-044>046-053-144-242015-
Northern Lake County FL-Osceola FL-Orange FL-Seminole FL-
Inland Volusia FL-Southern Lake County FL-
327 PM EDT Mon Apr 24 2023

...A strong thunderstorm will impact portions of Seminole,
southeastern Lake, Orange, south central Volusia and northwestern
Osceola Counties through 415 PM EDT...

At 326 PM EDT, Doppler radar was tracking a strong thunderstorms
over portions of the Orlando and Sanford metro areas, moving
northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Orlando, Deltona, Kissimmee, Sanford and Apopka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.

&&

LAT...LON 2884 8148 2906 8121 2862 8097 2861 8097
      2861 8096 2856 8094 2823 8154 2826 8156
      2826 8161 2832 8166 2835 8166 2835 8169
      2848 8181
TIME...MOT...LOC 1926Z 230DEG 10KT 2833 8151

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Haley
Local storm report, Apr 24, 3:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
335 PM EDT MON APR 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     HAIL             1 NNE CANAVERAL GROVES  28.44N  80.82W
04/24/2023  E0.75 INCH       BREVARD            FL   PUBLIC

            REPORT OF DIME SIZED HAIL NEAR THE SR-528 AND I-95
            INTERCHANGE RECEIVED VIA PHONE.

&&

EVENT NUMBER MLB2300072

HALEY
Special weather statement, Apr 24, 3:35 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
335 PM EDT Mon Apr 24 2023

FLZ053-547-242015-
Osceola FL-Inland Southern Brevard FL-
335 PM EDT Mon Apr 24 2023

...A strong thunderstorm will impact portions of southwestern Brevard
and east central Osceola Counties through 415 PM EDT...

At 335 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kenansville, moving north at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Palm Bay and Kenansville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.

&&

LAT...LON 2805 8070 2782 8082 2782 8088 2779 8088
      2779 8099 2803 8114
TIME...MOT...LOC 1935Z 173DEG 16KT 2786 8091

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Fehling
Special weather statement, Apr 24, 3:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
337 PM EDT Mon Apr 24 2023

FLZ058-259-242000-
Okeechobee FL-Inland St. Lucie FL-
337 PM EDT Mon Apr 24 2023

...A strong thunderstorm will impact portions of west central St.
Lucie and east central Okeechobee Counties through 400 PM EDT...

At 336 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Four Seasons Estates, or 11 miles northeast of
Okeechobee, moving southeast at 10 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of west central St.
Lucie and east central Okeechobee Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
east central Florida.

&&

LAT...LON 2735 8081 2746 8074 2740 8053 2723 8065
TIME...MOT...LOC 1936Z 302DEG 7KT 2737 8073

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Kelly

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 12:48 PM EDTSpecial Marine WarningMLB27 min
Apr 24, 12:52 PM EDTSpecial Weather StatementMLBSeminole38 min
Apr 24, 1:50 PM EDTSpecial Weather StatementMLBBrevard25 min
Apr 24, 2:13 PM EDTSevere Thunderstorm WarningMLBBrevard32 min
Apr 24, 2:35 PM EDTSpecial Weather StatementMLBOkeechobee25 min
Apr 24, 2:58 PM EDTSevere Thunderstorm WarningMLBOkeechobee32 min
Apr 24, 3:27 PM EDTSpecial Weather StatementMLBOrange, Seminole48 min
Apr 24, 3:35 PM EDTSpecial Weather StatementMLBOsceola40 min
Apr 24, 3:37 PM EDTSpecial Weather StatementMLBOkeechobee23 min
Apr 24, 3:41 PM EDTSpecial Marine WarningMLB64 min
Apr 24, 3:50 PM EDTSevere Thunderstorm WarningMLBBrevard, Osceola55 min
Apr 24, 4:01 PM EDTSevere Thunderstorm WarningMLBLake29 min
Apr 24, 4:47 PM EDTSpecial Weather StatementMLBOsceola28 min
Apr 24, 5:00 PM EDTSpecial Weather StatementMLBSeminole30 min
Apr 24, 5:08 PM EDTSpecial Weather StatementMLBBrevard37 min
Apr 24, 5:10 PM EDTSpecial Weather StatementMLBBrevard35 min
Apr 24, 5:11 PM EDTSpecial Weather StatementMLBOsceola34 min
Apr 24, 5:16 PM EDTSpecial Marine WarningMLB106 min
Apr 24, 5:31 PM EDTSpecial Weather StatementMLBBrevard29 min
Apr 24, 5:49 PM EDTAreal Flood AdvisoryMLBBrevard86 min
Apr 24, 5:53 PM EDTSpecial Weather StatementMLBSeminole37 min
Apr 24, 6:05 PM EDTSevere Thunderstorm WarningMLBBrevard25 min
Apr 24, 6:21 PM EDTSpecial Weather StatementMLBIndian River24 min
Apr 24, 7:07 PM EDTSpecial Weather StatementMLBSaint Lucie38 min
Apr 24, 7:23 PM EDTAreal Flood AdvisoryMLBLake52 min
Apr 24, 7:31 PM EDTSevere Thunderstorm WarningMLBSaint Lucie29 min
Apr 24, 7:52 PM EDTSpecial Marine WarningMLB113 min
Apr 24, 7:59 PM EDTSpecial Weather StatementMLBSaint Lucie31 min

Nearby

Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.